Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Smoker. Purple bump appeared on anus. Hurts to touch. Could it be cancer or STD?

Answered by
Dr.
Dr. Ketan Vagholkar

Gastroenterologist, Surgical

Practicing since :1989

Answered : 883 Questions

default
Posted on Thu, 27 Dec 2012 in General Health
Question: hi. I have an issue regarding my anus. There is a purple bump on my anus, and when I touch it it feels like there is a small ball inside. the pain is little when i press it. It has been there for more than a month I think. Also, my bowel movements have somehow become thinner. what is this? I took a picture of it and attached it here. I thought about hemorrhoid, but I am very afraid if it is cancer or std maybe?
Also, I am a heavy cigarette smoker for almost 2 years now.
Also doctor, i forgot to mention that around a month ago also, I had bowel movements with mucus for about a week. accuring the same time as when I had the itchy anus.
doctor
Answered by Dr. Ketan Vagholkar 39 minutes later
Hi,
Thanks for writing in XXXXXXX
From the symptoms you have described and the picture you have provided it appears to be perianal sepsis following an anal fissure. It does not appear to be cancer at least on appearance.
I would suggest that you visit and consult a general surgeon and get yourself examined. (per rectal anal and proctoscopic examionation ) This will confirm the diagnosis.
In the mean time you can follow the following advice.
1. Drink plenty of water.
2. Stool softners for at least 15 days till the condition settles. Avoid straining at any cost.
3. Fomentations or sietz bath to the local area . (add one XXXXXXX of magnesium sulphate powder and 2 to 3 tablespoons of dettol to the warm water tub for fomentation)
4. Pain killers for 5 days.
5. A full course of antibiotics (combination of ciprofloxacin and metronidazole)
6. reduce smoking as much as possible.
7. Keep the area as clean as possible.

I hope this answers your querry.
With regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Metronidazole

doctor1 MD

I had casual sex a month ago and a few days after felt the head of my penis burning as well as the part between testicles and anus (urethra?). Some days I felt a sensation like urine incontinency and sometimes i detect discharge which looks and feels very much like pre-semen, but I have found that that discharge is mostly after having sex or just an erection.

I consulted a general medician first and a uro-whatever doctor afterwards. The latter made tests for chlamydia (blood test), VIH, Sifilis, and another urine test (I already had one taken with the first sympthoms). Everything was negative/ok, just mucin was high both times. Now, the first doctor recommended a treatment of Ciprofloxacine with some red pills that made me pee orage color, both for a week. The second doctor gave me some 7 pills that were a mixture of Tinidazole (250 mg), Azitromicine (500 mg) and Fluconazole (37.5) and instructed me to buy 3 more for a total 5 days. Since I was not able to get that combined pill in local drugstore I bought last two separated and Metronidazole instead of Tinidazole. I finished the treatment. Pain has mainwhile relieved mostly, but I still see the discharge. Any suggestions?

doctor1 MD

Hello,giardia lamblia have seen after my urine and stool test.i have a problem of frequent urination and vaginal iching.Doctor has prescribed the medicine i.e. metronidazole for five days.The problem of frequent urination i am facing since past 5-6 yrs.Though i don't feel any cramps or burning sensations.Please advise.

doctor1 MD

Hi, My Daughter is 2 yrs & 3 months old. Her stools are loose & has a fowl smell. Consulted her doc who suggested Nutrolin-B syrup. Immediately after the first dosage, she developed a high temperature which occurs in 2 cycles a day, temp reaching over 103/104 F. Her doc has suggested oflomac-M(Ofloxacin and Metronidazole Suspension) & Z&D. Whats the purpose of these two medicines?

doctor1 MD

Sir, i am having running stomach from time to time. consulted gaestroentrologist. He suggested Enterogermina, Happi-XT,Astymin-Z,Redotil, and Rifagut. But the loose motion is not at all stoped. Using Flagyl 400 and using Lomofen when the freqency of motion is more gives me good result rathern than using the doctor's recommendation. after some days of using flagyz 400, that is after 5 to 7 days again loose motion starts. Kindly suggest me what to do.

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

I have diverticulitis and usually take Bactrim but now I am on Keytruda for lung cancer . I have a prescribed bottle of Metronidazole and don't want any drug interaction with Keytruda and need to know if I can take the Metronidazole for the...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...